MAUDE Adverse Event Report: WEST PHARMA. SERVICES IL, LTD MP VIAL ADAPTER 13MM

WEST PHARMA. SERVICES IL, LTD MP VIAL ADAPTER 13MM
Catalog Number 8070142
Medical Device Problem Codes Delivered as Unsterile Product (1421); Device Damaged Prior to Use (2284); Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/02/2023
Type of Reportable Event Malfunction
Event or Problem Description
On (b)(6) 2023, the customer ferring production inc.Us, contacted west pharma.Services, il ltd.(west il), to report that upon quality control, 13 boxes of the mp vial adapter 13mm, lot j075, were found to have damaged primary packaging on all inspected samples.The event was discovered prior to patient use.
 
Additional Manufacturer Narrative
West il is currently investigating this complaint.The device has not been returned to west il for an evaluation.However, a photograph was provided to west il which shows the deformed products as reported.Upon completion of the west il investigation and if additional information is provided from the customer, a follow up report will be submitted.
 
Additional Manufacturer Narrative
West pharma services il (west il) investigated a complaint received by ferring production inc.Us, regarding 13 boxes of the mp vial adapter 13mm sil fll - vf, lot j075, found to have damaged primary packaging on all inspected samples.The returned samples were received at west il, on (b)(6) 2023, and were inspected.Five products were detected in the q-cap box with deformed blisters, and 2 products out of 5 were detected to have blisters that were opened.According to the customer, multiple boxes were reviewed and similar issue were found in different shipper boxes.West il performed an investigation to include both outer and individual catalog and lot numbers of the mp vial adapter 13mm fll- vf.Mp vial adapter 13mm fll- vf 5 pack q-cap, cat#8070150, lot#j073 (outer packaging manufacturing date:(b)(6) 2023) and mp vial adapter 13mm fll - vf, cat# 8070142, lot#j075 (individual packaging).Catalog# 8070150 lot# j073 is packaged for the customer, ferring production inc.Us.According to west il records, lot#j073 was manufactured according to relevant procedures, tested before release, packed, and shipped according to specifications.An official supplier complaint was sent to the contract manufacturer 3by with a request for investigation.According to the contract manufacturer 3by report, no issues were found with their packaging and inspection process.An official supplier complaint was then sent to the shipping vendor, dhl with a request for investigation.According to the contract manufacturer dhl report, although external damage to the shipment is not an indication for high temp exposure, the temperature may not affect the packaging, but can affect the products sealing in case of exposure to temperature above 70°c which may lead to blister deformation and/or damaged sealing.The returned samples were received at west il, on (b)(6) 2023, and were inspected.Five products were detected in q-cap box with deformed blisters and 2 products out of 5 were detected to have blisters that were opened.Retained samples were visually inspected for both lots j075 and j073 and no issues were noticed.According to available data, it is most likely that lot#j075 was not exposed to high temperature during device manufacture or sterilization.Hence, lot#j075 was most likely exposed to high temperature during shipment of lot #j073 which is the responsibility of west il until the shipment arrives to the customer.The shipping vendor has no specifications for storage and shipping conditions, only to "ship and store at room temperature, protect from sun light." therefore, the root cause of this event, is due to insufficient definition for storage and shipping conditions of the final goods under west il responsibility.In addition, no current control exists for the requirement to "avoid direct sun light" during storage, shipment, and transportation of the packed products before sterilization and for final goods.West il has initiated a corrective action to address appropriate storage and shipping conditions definition for packed products before sterilization and for final goods.

Brand Name
MP VIAL ADAPTER 13MM
Common Device Name
MP VIAL ADAPTER 13MM
Manufacturer (Section D)
WEST PHARMA. SERVICES IL, LTD
4 hasheizaf st.
ra'anana, 43664 11
IS  4366411
Manufacturer (Section G)
WEST PHARMA. SERVICES IL, LTD
4 hasheizaf st.
ra'anana, 43664 11
IS   4366411
Manufacturer Contact
lynn lundy
530 herman o. west dr
exton, PA 19341
4848853298
MDR Report Key17663873
Report Number3000223297-2023-00014
Device Sequence Number7124013
Product Code LHI
UDI-Device Identifier07290108240139
UDI-Public07290108240139
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
K130179
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 01/18/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number8070142
Device Lot NumberJ075
Was Device Available for Evaluation? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/08/2023
Supplement Date Received by Manufacturer12/21/2023
Initial Report FDA Received Date08/31/2023
Supplement Report FDA Received Date01/18/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/15/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown